Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 57, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 11, 2019, 9:24 PM CDT for Kenosha County, Walworth County, Wisconsin. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2019, 9:24 PM CDT (02:24 UTC)
- Expired
- Sep 11, 2019, 9:47 PM CDT
- In force
- 23 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Kenosha County, WI, Walworth County, WI
The radar
The Milwaukee radar (KMKX), 50 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 1:31 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 2.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2078 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1188 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
330 WUUS53 KMKX 120224 SVRMKX WIC059-127-120300- /O.NEW.KMKX.SV.W.0057.190912T0224Z-190912T0300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Milwaukee/Sullivan WI 924 PM CDT Wed Sep 11 2019 The National Weather Service in Milwaukee/Sullivan has issued a * Severe Thunderstorm Warning for... Southeastern Walworth County in southeastern Wisconsin... Southwestern Kenosha County in southeastern Wisconsin... * Until 1000 PM CDT. * At 923 PM CDT, severe thunderstorms were located along a line extending from near Fontana-On-Geneva Lake to near Lake Catherine, moving southeast at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lake Geneva, Twin Lakes, Paddock Lake, Williams Bay, Camp Lake, Genoa City, Silver Lake, Richmond, Fontana-On-Geneva Lake, Powers Lake, Pell Lake, Lake Catherine, Salem, Bristol, Bassett, New Munster, Slades Corners and Delavan Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4259 8865 4258 8802 4249 8789 4249 8851 TIME...MOT...LOC 0223Z 298DEG 23KT 4252 8851 4252 8811 HAIL...<.75IN WIND...60MPH $$ DDV
1 follow-up statement
706
WWUS53 KMKX 120247
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
947 PM CDT Wed Sep 11 2019
WIC059-127-120256-
/O.CAN.KMKX.SV.W.0057.000000T0000Z-190912T0300Z/
Walworth WI-Kenosha WI-
947 PM CDT Wed Sep 11 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WALWORTH AND
SOUTHWESTERN KENOSHA COUNTIES IS CANCELLED...
The strongest part of the storms which prompted the warning have
moved out of the area. Therefore, the warning has been cancelled.
However frequent lightning and heavy rain are still expected with
these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Wisconsin.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Milwaukee/Sullivan.
LAT...LON 4259 8865 4258 8802 4249 8789 4249 8851
TIME...MOT...LOC 0245Z 298DEG 23KT 4245 8834 4245 8794
$$
DDVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 6:52 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 11, 6:52 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 652 PM CDT Wed Sep 11 2019 .UPDATE... Showers and storms continue to develop along the surface frontal boundary this evening. This activity is likely to continue into tonight, though it's beginning to look like the main focus could be down around or just south of the WI/IL border. The primary concern is switching from severe concerns to the potential for flash flooding for areas where the line sets up. There could be a pivot point where rain is the highest, as the warm front begins to push back toward the area from the southwest tonight. Radar trends and surface obs will continue to be closely monitored to gauge where the focus is going to setup for the remainder of the evening and overnight. && .AVIATION(00Z TAFS)... Showers and storms are likely to continue this evening into tonight, mainly from Madison and Milwaukee southward. The storms may then shift northward later tonight into Thursday morning, with possibly a break in the action from later morning into the afternoon. More storms are likely to develop by later Thursday afternoon into the evening, with the chance for storms hanging on into Thursday night as a cold front pushes through. Winds continue to switch from southwest to north/northeast this evening as a frontal boundary drops southward. Lower ceilings are arriving with the wind shift and cooler airmass and are expected to spread across southern Wisconsin through late evening. The lower ceilings will hang on into Thursday as the frontal boundary remains south of the forecast area. && .MARINE... North to northeast winds will be gusty tonight, particularly across northern portions of Lake Michigan. Winds should generally stay below headline criteria though. Breezy easterly winds Thursday will pick up Thursday evening and night while veering south to southeast. A Small Craft Advisory may be needed for the nearshore waters and gusts could approach gale force across the north half of the lake. Gusty westerly winds will likely hit Small Craft Advisory criteria Friday behind a departing cold front. && .PREV DISCUSSION... (Issued 405 PM CDT Wed Sep 11 2019) SHORT TERM... This afternoon and Tonight...Forecast Confidence is Medium. Shortwave moving across the area this afternoon and evening coupled with a LLJ over southern Wisconsin will allow for good forcing. Convection from this morning in central WI put an outflow boundary into the northern half of our area. Northeasterly winds have allowed the lake breeze to enhance this outflow boundary. Stronger south to southwesterly winds are resulting in good convergence along this boundary. To the south of the boundary temps warmed in the low to mid 80s with a few spots reaching the upper 80s. This has led to an axis in low level lapse rates, MLCAPE and helicity right along and south of this boundary. Storms are developing and moving north of the boundary into a more stable airmass. Latest radar scans have shown some rotation potential with storms right as the cross the boundary but once they move into the more stable air they lose any potential rotation. Thinking that the storms will continue to reinforce the boundary and it will slowly sag south tonight. Additional storms are possible and with no immediate change in the airmass expected will hold onto the severe thunderstorm watch for the time being. The past few runs of the CAMs have had a terrible handle on the evolution of storms the past 12-24 hours and global models have not been much of a help either in placement of QPF. Much of these models have indicated continual convection into the evening and overnight hours and have a heavy rainfall axis along the WI/IL border. This remains a possibility as the shortwave moves overhead tonight and the forcing/lift increases but based on the current look of satellite and radar imagery indicating more of a stable airmass to our west/south we are becoming less confident in that occurring. Latest HRRR might being catching onto to this solution with it now showing only isolated to scattered storms tonight. This will have an impact on flood potential and rainfall totals if the trends in guidance continue to indicate less and less coverage of storms tonight. For now, have kept in some of the higher QPF amounts as this is the first run to start to show the lower amounts. As we head into tonight into Thursday morning a secondary system approaching from the west will cause the boundary to lift back to the north. This secondary system might actually allow for more coverage of storms as the boundary lifts back to the north. LONG TERM... Thursday Afternoon Through Friday Night...Forecast Confidence is Medium... There is a chance for some strong thunderstorms to roll through the region from the evening through the overnight hours with a chance for a few severe storms as well. This low pressure system will be very strong with a strong upper level wave in association with strong WAA and moisture throughout the column. The severe weather potential is a bit more complex and uncertain as storms will likely roll through during the late evening possibly reducing instability available to the region in addition to poor low level lapse rates and only modest mid level lapse rates. However, we should still expect 1000-1500 J/kg of MUCAPE with 35-40 kts of 0-6km shear, which should yield some potential for severe storms. The biggest risk with this system will be damaging winds. In addition to this risk, breezy southerly winds could yield a small craft advisory in the evening as the system pulls through the region, primarily for nearshore areas to the north. The system will push out by the early morning hours leaving higher pressure to build in behind. However, the pressure gradient will keep gusty winds throughout the day with a small craft advisory likely being needed. Winds will begin to decrease into the evening as the gradient weakens with a high pressure system to the south. Saturday Through Sunday Night...Forecast Confidence is Medium... Saturday looks to remain mostly quiet with higher pressure keeping the area dry through the day. Into the late evening and overnight period another low pressure system will push into the region. This should be associated with an upper level shortwave in addition to good low level moisture, WAA, and potentially a decent LLJ. This is still a few days out so there is some uncertainty but depending on timing and location we could see potential for severe storms. This would be a quick hitting system that should push out of the region quickly though some lingering showers may persist into Sunday morning. Quiet weather will return by the afternoon. Monday Through Wednesday...Forecast Confidence is Medium... The forecast from here on remains fairly uncertain as we will likely sit between high and low pressure for a few days with potential for a few shortwaves to push through. This will give us chances for showers/storms through the period with the best chances Tuesday evening. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update/Aviation/Marine...DDV Tonight/Thursday...Stumpf Thursday Night through Wednesday...ARK
Hazardous weather outlook, Sep 11, 2:50 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 250 PM CDT Wed Sep 11 2019 WIZ046-047-051-052-056>060-062>072-122000- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 250 PM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A severe thunderstorm watch is in effect until 10 PM this evening. Several rounds of thunderstorms are expected over the next few days. There is a slight risk of severe thunderstorms today and tonight...roughly north of a line stretching from Sheboygan to Spring Green. A marginal risk for severe storms covers areas to the south. Strong winds and large hail are the main threats. We could see a round of storms arrive from the west this morning, then redevelopment later this afternoon and evening. There is increasing concern for flooding. The rain will be heavy at times and could result in flooding, especially in those areas that received heavy rainfall Monday night into Tuesday. The focus for the heaviest rainfall appears to be in areas north of Milwaukee and Madison. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday More storms are expected Thursday into Thursday night, primarily associated with a cold front pushing through. There is a marginal risk for severe thunderstorms over mainly south central Wisconsin. Again, rainfall could be heavy and flooding may occur in areas that see repeated rounds of storms over the next 48hours. There is a chance for thunderstorms Saturday night into Sunday morning. .SPOTTER INFORMATION STATEMENT... CoCoRaHS rainfall reports will be appreciated through the rest of this week. Spotter reports may be needed today into Thursday. LMZ643>646-122000- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 250 PM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A severe thunderstorm watch is in effect until 10 PM this evening. Several rounds of thunderstorms are expected. Strong winds and hail are possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday More storms are expected Thursday into Thursday night. A small craft advisory may be needed Thursday night through Friday for increasing southeast winds and building waves ahead of approaching cold front, then increasing westerly winds in the wake of the front. There is a chance for thunderstorms Saturday night into Sunday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-122000- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 250 PM CDT Wed Sep 11 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A severe thunderstorm watch is in effect until 10 PM this evening for the central and southern portions of the lake. Several rounds of thunderstorms are expected. Strong winds and hail are possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday More thunderstorms are expected Thursday into Thursday night and again Saturday night into Sunday morning. Southeast winds ahead of an approaching cold front may gust to gale force levels for a time Thursday night. www.weather.gov/mkx
In the hours before
Local storm report, Sep 11, 7:21 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
721 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN NEW BERLIN 42.98N 88.13W
09/11/2019 E1.50 INCH WAUKESHA WI PUBLIC
RELAYED BY BROADCAST MEDIA.
&&
PCLocal storm report, Sep 11, 7:24 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
724 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN NEW BERLIN 42.98N 88.13W
09/11/2019 M1.50 INCH WAUKESHA WI PUBLIC
CORRECTS PREVIOUS HEAVY RAIN REPORT FROM NEW
BERLIN. RELAYED BY BROADCAST MEDIA.
&&
PCLocal storm report, Sep 11, 7:53 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HEAVY RAIN 1 N PORT WASHINGTON 43.40N 87.88W
09/11/2019 M2.34 INCH OZAUKEE WI MESONET
MESONET STATION PTWSH PORT WASHINGTON.
&&
PCLocal storm report, Sep 11, 7:54 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM HEAVY RAIN 1 N PORT WASHINGTON 43.40N 87.88W
09/11/2019 M1.91 INCH OZAUKEE WI MESONET
MESONET STATION PTWSH PORT WASHINGTON.
&&
PCLocal storm report, Sep 11, 8:13 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
813 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM TSTM WND DMG 1 E SAINT FRANCIS 42.97N 87.86W
09/11/2019 MILWAUKEE WI PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN. REPORTS FROM LAKE DRIVE
OF TREES DOWN.
&&
PCSpecial weather statement, Sep 11, 8:19 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
819 PM CDT Wed Sep 11 2019
WIZ063>066-068>072-120215-
Green-Walworth-Rock-Waukesha-Milwaukee-Racine-Jefferson-Dane-Kenosha-
819 PM CDT Wed Sep 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT MILWAUKEE...GREEN...
WALWORTH...ROCK...RACINE...SOUTHERN WAUKESHA...SOUTHEASTERN DANE...
SOUTHERN JEFFERSON AND KENOSHA COUNTIES...
At 815 PM CDT, radar indicated thunderstorms across portions of
southern Wisconsin. Some of these storms have produced isolated
strong winds, with trees down recently reported in southern
Milwaukee County.
Winds of 40 to 50 mph are possible with these storms...with the
potential for even higher localized gusts.
Locations impacted include...
Milwaukee, Madison, Kenosha, Racine, Waukesha, Janesville, West
Allis, Wauwatosa, New Berlin, Brookfield, Beloit, Greenfield, Oak
Creek, Mount Pleasant, Fitchburg, Muskego, South Milwaukee, Pleasant
Prairie, Cudahy and Whitewater.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
LAT...LON 4251 8982 4304 8952 4304 8789 4296 8785
4285 8783 4278 8775 4261 8782 4249 8780
TIME...MOT...LOC 0115Z 240DEG 49KT 4283 8886
DDVThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 8:19 PM CDT | Special Weather Statement | MKX | Green, Jefferson, Kenosha, Milwaukee, Racine, Rock and 2 more | 56 min |
| Sep 11, 9:32 PM CDT | Areal Flood Advisory | MKX | Kenosha, Racine, Rock, Walworth | 3 hr |
| Sep 11, 11:28 PM CDT | Areal Flood Advisory | MKX | Lafayette | 3 hr |
| Sep 12, 2:45 AM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 25 hr |
| Sep 12, 3:44 AM CDT | Beach Hazards Statement | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 30 hr |
| Sep 12, 3:44 AM CDT | Gale Warning | MKX | 48 hr | |
| Sep 12, 3:44 AM CDT | Small Craft Advisory | MKX | 41 hr | |
| Sep 12, 7:49 AM CDT | Marine Dense Fog Advisory | MKX | 11 hr | |
| Sep 12, 2:08 PM CDT | River Flood Warning | MKX | Rock | 53 hr |
| Sep 12, 2:08 PM CDT | River Flood Warning | MKX | Rock | 62 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.